Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 45, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 14, 2015, 6:08 PM EDT for Alcona County, Oscoda County, Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2015, 6:08 PM EDT (22:08 UTC)
- Expired
- Aug 14, 2015, 6:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Oscoda County, MI
The radar
The NCL Michigan radar (KAPX), 61 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
231
WUUS53 KAPX 142208
SVRAPX
MIC001-135-142245-
/O.NEW.KAPX.SV.W.0045.150814T2208Z-150814T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
608 PM EDT FRI AUG 14 2015
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL ALCONA COUNTY IN NORTHERN MICHIGAN...
CENTRAL OSCODA COUNTY IN NORTHERN MICHIGAN...
* UNTIL 645 PM EDT
* AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMINS...OR
11 MILES NORTHEAST OF MIO...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIO...COMINS...MCKINLEY...MACK LAKE...CURRAN...RED OAK...FAIRVIEW
AND MITCHELL TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2208Z 324DEG 9KT 4478 8397
HAIL...1.00IN
WIND...60MPH
$$
LAWRENCE2 follow-up statements
153
WWUS53 KAPX 142225
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EDT FRI AUG 14 2015
MIC001-135-142245-
/O.CON.KAPX.SV.W.0045.000000T0000Z-150814T2245Z/
ALCONA MI-OSCODA MI-
625 PM EDT FRI AUG 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WEST CENTRAL ALCONA AND CENTRAL OSCODA COUNTIES...
AT 625 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CURRAN TO NEAR LEWISTON...MOVING SOUTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIO...COMINS...MCKINLEY...MACK LAKE...CURRAN...RED OAK...FAIRVIEW AND
MITCHELL TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2225Z 298DEG 8KT 4465 8383 4487 8421
HAIL...1.00IN
WIND...60MPH
$$
LAWRENCE142
WWUS53 KAPX 142242
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
642 PM EDT FRI AUG 14 2015
MIC001-135-142251-
/O.EXP.KAPX.SV.W.0045.000000T0000Z-150814T2245Z/
ALCONA MI-OSCODA MI-
642 PM EDT FRI AUG 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALCONA AND
CENTRAL OSCODA COUNTIES WILL EXPIRE AT 645 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS AS THEY
CONTINUE TO SLOWLY WEAKEN THROUGH 715 PM.
LAT...LON 4463 8382 4455 8412 4473 8432 4485 8417
4486 8394 4486 8389 4478 8378
TIME...MOT...LOC 2237Z 324DEG 9KT 4465 8383 4487 8421
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:49 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 14, 4:49 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
449 PM EDT FRI AUG 14 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 447 PM EDT FRI AUG 14 2015
...EARLY HEAVY RAIN POTENTIAL GIVES WAY TO CLEARING/FOG OVERNIGHT...
HIGH IMPACT WEATHER POTENTIAL: LINGERING THUNDERSTORM THREAT THIS
EVENING WITH EVOLVING HEAVY RAIN THREAT ALONG US-23 CORRIDOR SOUTH
OF ALPENA.
PATTERN SYNOPSIS/FORECAST: ONGOING CONVECTION AT MID AFTERNOON WITH
PLENTY OF INTERESTING THOUGH ULTIMATELY DISORGANIZED CONVECTION
WITHIN VERY UNSTABLE AIR MASS (18Z APX SOUNDING MLCAPE AROUND
2600J/KG) AND RELATIVELY WEAK WINDS ALOFT. HEAVY RAIN THREAT
CURRENTLY ONGOING FOR ALCONA AND PERHAPS EVENTUALLY IOSCO/ARENAC
COUNTIES OVER THE NEXT SEVERAL HOURS. EARLIER CONVECTION OVER
EASTERN UPPER HAS PUSHED SOUTH...CONVECTION OVER NORTHWEST LOWER HAS
ALSO THINNED WITH STRONGER ACTIVITY SOUTH OF THE US-10
CORRIDOR...WITH ADDITIONAL THUNDERSTORMS OVER NORTHERN WISCONSIN
DROPPING SOUTH.
PRIMARY FORECAST CONCERNS: THUNDERSTORMS AND FLASH FLOODING
EARLY OVER PARTS OF NORTHEAST LOWER...FOG OVERNIGHT.
TONIGHT...EXPECT THUNDERSTORM THREAT TO WIND DOWN DURING THE EVENING
HOURS WITH LOSS OF HEATING/FORCING. CONCERNED ABOUT ECHO TRAINING
OVER ALCONA/IOSCO/ARENAC COUNTY THROUGH EARLY EVENING SO HAVE ISSUED
A SHORT FUSED FLASH FLOOD WATCH TO GO ALONG WITH THE EARLIER FLASH
FLOOD WARNING FOR SOUTHERN ALCONA COUNTY. RADAR RAINFALL ESTIMATES
(PROBABLY WITH SOME HAIL CONTAMINATION) ALREADY OVER 3 INCHES/2
HOURS OVER PARTS OF ALCONA/IOSCO COUNTIES (WITH A FEW BASINS AROUND
THE PINE RIVER WELL OVER 4 INCHES/2 HOURS)...AND WITH ADDITIONAL
CONVECTION DRIFTING SOUTH OVER THE NEXT COUPLE OF HOURS WILL NEED TO
MONITOR THE FLOOD POTENTIAL. ONCE PRECIP ENDS...CLEARING SKIES/
LIGHT WINDS EXPECTED TO ALLOW FOG TO DEVELOP OVERNIGHT.
&&
.SHORT TERM...(SATURDAY THROUGH MONDAY)
ISSUED AT 447 PM EDT FRI AUG 14 2015
HIGH IMPACT WEATHER POTENTIAL: LOTS OF HEAT FOR THE WEEKEND. CURRENT
FORECAST PLACES US JUST SHY OF ANY HEAT ADVISORY CRITERIA...THOUGH
FROM AN IMPACT STANDPOINT...MAY NEED SOMETHING FOR SUNDAY. CHANCES
FOR SHOWERS AND STORMS MAKE A RETURN LATER SUNDAY NIGHT INTO MONDAY.
SEVERE WEATHER THREAT AT THIS POINT LOOKS VERY LOW.
WELL NORTHERN MICHIGAN...WE ALREADY USED UP ONE OF OUR ALLOTTED TWO
NICE/WARM WEEKENDS WE RECEIVE EACH SUMMER (JUST KIDDING...SORT
OF)...AND IT APPEARS THE SECOND WILL ARRIVE PERFECTLY TIMED FOR THIS
WEEKEND...WITH A PERFECT SETUP IN PLACE FOR SOME "REAL" SUMMERTIME
HEAT. WE CAN THANK A LARGE UPPER RIDGE PARKED TO THE WEST FOR QUITE
SOME TIME NOW...AS THAT FEATURE BOWS OVER INTO THE NORTHERN GREAT
LAKES LATER SATURDAY INTO SUNDAY...FEELING THE INFLUENCE OF SEVERAL
STRONGER NORTHERN STREAM WAVES TRACKING ALONG THE U.S./CANADIAN
BORDER. WITH A CORRIDOR OF 590DM HEIGHTS FOLDING DIRECTLY OVERHEAD
AND STRENGTHENING SOUTHWEST FLOW TRANSPORTING 850MB TEMPS PUSHING
21C INTO THE REGION BY SUNDAY...HAVE LITTLE DOUBT TEMPS WILL RESPOND
WELL INTO THE UPPER 80S AND LOWER HALF OF THE 90S...WITH SOME
DOWNSLOPE AREAS INTO NORTHEAST LOWER/TIP OF THE MITT MAYBE PUSHING
THE 96-97F RANGE BRIEFLY SUNDAY AFTERNOON...ALSO HELPED ALONG BY
DEEPER MIXING EXPECTED WITHIN A MORE MODEST GRADIENT.
THANKFULLY... DEW POINTS SHOULD REMAIN IN CHECK...HOLDING "ONLY" IN
THE 60S AND HELPING PRECLUDE ANY OPPRESSIVE HEAT INDEX VALUES...
THOUGH NO DOUBT IT WILL BE STILL BE HOT. WHILE EXACT HEAT INDEX
VALUES WILL FALL BELOW ANY ADVISORY CRITERIA...MAY ULTIMATELY NEED
SOMETHING JUST TO HIGHLIGHT POTENTIAL IMPACTS...THOUGH THEN AGAIN IT
IS MID AUGUST AND WE HAVE ALREADY HAD ONE ROUND OF HEAT SIMILAR TO
THIS BACK IN LATE JULY. WILL CONTINUE TO MONITOR. IN ADDITION...
HONESTLY STILL CAN'T RULE OUT A LONE STORM OR TWO DEVELOPING
SATURDAY AFTERNOON/EVENING SIMPLY GIVEN AN UNCAPPED ATMOSPHERE. THE
PROBLEM IS A TRIGGER...WITH RISING HEIGHTS NOT DOING ANYTHING TO
HELP BUT MAYBE JUST ENOUGH INLAND THERMAL TROUGHING/LAKE BREEZE
CONVERGENCE TO FIRE OFF SOMETHING LATE. SUNDAY SHOULD BE JUST PLAIN
DRY WITH THE CORE OF MID LEVEL RIDGING AND CAPPING OVERHEAD.
LOOKING LIKE A WARM AND MUGGY NIGHT SUNDAY NIGHT WITH TEMPS STUCK IN
THE 70S MANY SPOTS IN ADVANCE OF AN UPSTREAM SHORTWAVE/COLD FRONT
SLOWLY WORKING THROUGH THE NORTHWEST LAKES. HONESTLY JUST NOT SURE
MANY PARTS OF NORTHERN MICHIGAN HAVE MUCH OF A RAIN THREAT SUNDAY
NIGHT...SAVE FOR EASTERN UPPER ON THE FAR SOUTHERN FRINGE OF A
SHEARING UPPER WAVE LIFTING FROM THE MID MISS VALLEY TOWARD LAKE
SUPERIOR. THIS IS ALSO THE AREA THAT LOOKS TO BECOME UNCAPPED AS
HEIGHTS ALOFT FALL FAIRLY QUICKLY. BETTER CHANCES FOR SHOWERS AND
STORMS SHOULD OVERSPREAD NORTHERN LOWER BY MONDAY...WITH MAYBE A
REMNANT LINE DISSIPATING EARLY...ONLY TO BE REPLACED BY DIURNALLY
DRIVEN ACTIVITY FOR THE AFTERNOON WITH PEAK HEATING AND COLD FRONTAL
TIMING A BIT MORE FAVORABLY ALIGNED. COULD MAYBE BE A MARGINAL
SEVERE THREAT SOMETIME MONDAY AFTERNOON PENDING THE DEGREE OF
INSTABILITY...AS WE GET BACK BENEATH A CORE OF STRONGER JET WINDS
ALOFT. TEMPS ON MONDAY ARE TRICKY WITH CLOUD/PRECIP ISSUES...BUT
GIVEN THE WARM START...SORT OF FEEL COMPELLED TO RAISE HIGHS ACROSS
AT LEAST THE SOUTHEAST HALF OF THE ARE WHERE TEMPS COULD SHOOT UP
WELL INTO THE UPPER 80S/NEAR 90 JUST AHEAD OF THE FRONT.
&&
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 447 PM EDT FRI AUG 14 2015
EARLY IN THE PERIOD...A NORTHERN STREAM SHORTWAVE WILL CONTINUE TO
SLIDE THROUGH THE GREAT LAKES PROVIDING SHOWER AND THUNDERSTORM
CHANCES INTO THE PRE-DAWN HOURS TUESDAY MORNING. A BRIEF BREAK IN
THE ACTION IS ON TAP FOR THE DAYTIME HOURS TUESDAY INTO TUESDAY
EVENING BEFORE A SHORTWAVE DIVES OFF THE WEST COAST INTO THE
INTERMOUNTAIN WEST BEFORE SLIDING INTO THE PLAINS BY WEDNESDAY. THIS
IS EXPECTED TO PROVIDE ISENTROPICALLY DRIVEN PRECIP BY WEDNESDAY
AFTERNOON WITH ADDITIONAL SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT INTO
EARLY THURSDAY AS DEEPENING LOW PRESSURE MOVES NORTHEASTWARD THROUGH
THE UPPER PENINSULA TOWARD JAMES BAY BY THURSDAY NIGHT. THE END OF
THE WEEK LOOKS TO RETURN TO QUIETER CONDITIONS WITH ANOTHER AREA OF
HIGH PRESSURE ARRIVING FRIDAY.
IN TERMS OF TEMPERATURES...A BLENDED GUIDANCE APPROACH WOULD SUGGEST
HIGH TEMPERATURES IN THE MIDDLE 70S THROUGHOUT THE PERIOD (NEAR TO
JUST A DEGREE OR TWO BELOW NORMAL) AND LOWS RANGING FROM THE MIDDLE
50S TO LOW 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 131 PM EDT FRI AUG 14 2015
SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTINUE
INTO EARLY EVENING...WITH SOME IFR FOG LIKELY OVERNIGHT
DISSIPATING SATURDAY MORNING.
&&
.MARINE...
ISSUED AT 447 PM EDT FRI AUG 14 2015
TONIGHT/SATURDAY...LIGHT WINDS EXPECTED TO PRECLUDE MARINE HEADLINES
THROUGH SATURDAY.
OUTLOOK...SOUTHWEST WINDS WILL PICK UP SUNDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MIZ030-036-
042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JPB
SHORT TERM...LAWRENCE
LONG TERM...GILLEN
MARINE...JPBHazardous weather outlook, Aug 14, 4:39 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 439 PM EDT FRI AUG 14 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-151200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 439 PM EDT FRI AUG 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY NORTHERN LOWER MICHIGAN THROUGH MID EVENING. THE BEST COVERAGE IS EXPECTED TO REMAIN OVER NORTHEAST LOWER MICHIGAN. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WIND GUSTS. IN ADDITION...LOCALIZED HEAVY RAINFALL IS EXPECTED...WHICH MAY LEAD TO SOME MINOR FLOODING IN SPOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS INTERIOR PORTIONS OF NORTHERN LOWER MICHIGAN SATURDAY AFTERNOON...WITH ADDITIONAL STORM CHANCES NOTED OVER ALL OF NORTHERN MICHIGAN SUNDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF STRONG WINDS... HAIL...OR HEAVY RAIN AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && WEATHER.GOV/GAYLORD LAWRENCE
In the hours before
Special weather statement, Aug 14, 3:31 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT FRI AUG 14 2015 MIZ027-028-033-034-142000- CRAWFORD-ROSCOMMON-MISSAUKEE-KALKASKA- 331 PM EDT FRI AUG 14 2015 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CRAWFORD... NORTHWESTERN ROSCOMMON...SOUTHEASTERN KALKASKA AND NORTHEASTERN MISSAUKEE COUNTIES... AT 330 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOORESTOWN...OR 10 MILES NORTHWEST OF HOUGHTON LAKE...MOVING SOUTHEAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HOUGHTON LAKE...HIGGINS LAKE...NORTH HIGGINS LAKE AND MOORESTOWN. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4444 8503 4456 8494 4451 8462 4428 8480 TIME...MOT...LOC 1930Z 309DEG 8KT 4443 8485 GILLEN
Local storm report, Aug 14, 4:46 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
446 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 3 NNW GLENNIE 44.61N 83.74W
08/14/2015 E0.25 INCH ALCONA MI SPOTTER
REPORTED AT THE INTERSECTION OF M-72 AND M-65.
&&
LAWRENCELocal storm report, Aug 14, 5:05 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
505 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 6 N HUBBARD LAKE 44.89N 83.59W
08/14/2015 E1.25 INCH ALPENA MI AMATEUR RADIO
REPORT VIA FACEBOOK. TIME ESTIMATED BY RADAR.
&&
LAWRENCELocal storm report, Aug 14, 5:32 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
532 PM EDT FRI AUG 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG OMER 44.05N 83.86W
08/14/2015 ARENAC MI LAW ENFORCEMENT
FACEBOOK AND SCANNER REPORTS OF TREES AND POWER LINES
DOWN AROUND THE AREA.TIME ESTIMATED FROM RADAR.
&&
LAWRENCELocal storm report, Aug 14, 5:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 SE WILLIAMSBURG 44.75N 85.37W
08/14/2015 E0.75 INCH GRAND TRAVERSE MI PUBLIC
FACEBOOK REPORT, WITH TIME ESTIMATED FROM
RADAR.
&&
LAWRENCELocal storm report, Aug 14, 5:40 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
540 PM EDT FRI AUG 14 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 6 WNW SOUTH BOARDMAN 44.67N 85.37W
08/14/2015 E1.00 INCH GRAND TRAVERSE MI PUBLIC
TIME ESTIMATED FROM RADAR
&&
LAWRENCEThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:51 PM EDT | Special Marine Warning | APX | 39 min | |
| Aug 14, 1:01 PM EDT | Special Weather Statement | APX | 29 min | |
| Aug 14, 1:24 PM EDT | Special Marine Warning | APX | 66 min | |
| Aug 14, 1:25 PM EDT | Special Weather Statement | APX | Mackinac | 50 min |
| Aug 14, 1:45 PM EDT | Special Weather Statement | APX | Chippewa | 30 min |
| Aug 14, 1:59 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 46 min |
| Aug 14, 2:54 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska | 36 min |
| Aug 14, 3:04 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Missaukee, Roscommon | 26 min |
| Aug 14, 3:07 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 14, 3:12 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 48 min |
| Aug 14, 3:24 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 36 min |
| Aug 14, 3:31 PM EDT | Special Weather Statement | APX | Roscommon | 29 min |
| Aug 14, 4:00 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Oscoda | 30 min |
| Aug 14, 4:05 PM EDT | Flash Flood Warning | APX | Alcona | 3 hr |
| Aug 14, 4:08 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Iosco, Ogemaw | 37 min |
| Aug 14, 4:40 PM EDT | Flash Flood Watch | APX | Alcona, Arenac, Iosco | 5 hr |
| Aug 14, 4:43 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 32 min |
| Aug 14, 5:08 PM EDT | Flash Flood Warning | APX | Arenac, Iosco | 3 hr |
| Aug 14, 5:17 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 28 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | APX | 50 min | |
| Aug 14, 7:53 PM EDT | Special Weather Statement | APX | Roscommon | 37 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.